How the interaction occurs:
When these two medicines are taken together, your body may process your antibiotic medicine more rapidly.
What might happen:
The blood level of your antibiotic may be decreased causing decreased effectiveness in the treatment of your infection.
What you should do about this interaction:
Contact your healthcare professional (e.g. doctor or pharmacist) about taking these two medicines together. Your doctor may want to adjust the dose of your antibiotic medicine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Mead PB, Gibson M, Schentag JJ, Ziemniak JA. Possible alteration of metronidazole metabolism by phenobarbital. N Engl J Med 1982 Jun 17; 306(24):1490.
2.Gupte S. Phenobarbital and metabolism of metronidazole. N Engl J Med 1983 Mar 3;308(9):529.
3.Loft S, Sonne J, Poulsen HE, Petersen KT, Jorgensen BG, Dossing M. Inhibition and induction of metronidazole and antipyrine metabolism. Eur J Clin Pharmacol 1987;32(1):35-41.